I have gained 80 pounds while being on Seroquel. I get a huge appetite at night after taking my 100 mgs. I can't sleep without it as I suffer from sever anxiety attacks. Any suggestions? Should I stop taking it? I don't know what other sleeping meds would work.. I am more depressed over the weight gain and have become withdrawn from social events.. Any advice?? thank you
seroquel is a antipyhcoic... My doc gave it to me when i had( SPT) it's very sedative, and I gained a lot of wt. ask your doc if you can switch to something... like ambein for sleep, and clonazapem for anxitey? this drug seem to out weigh its worth in your case... let your doc know asap. to get you on something that will help you feel better. there are all kinds of meds for your disorders. Good luck
Hi, sorry to hear you are suffering like this. I also gained weight while on a combination of antipsychotics and andidepressants, it's no fun hey. Like the other guys have suggested, it might be an idea to ask your doctor for an alternative to Seroquel to treat your anxiety and insomnia. Something like Lyrica can be used off label for GAD, and Amitriptyline can be used to aid sleep. I take both of these and find them very successful, and i haven't noticed them causing weight gain
Medications affect everyone differently. Amitryptiline is also an anti-psychotic. I took it for a while to help me sleep. Not only did it not help me sleep any, but it increased my appetite, and made me crave sweets. I stopped taking it. Phenobarbitol (used for seizures) can also be used for insomnia. I'm taking it now, and have been sleeping 6-7 hours nightly.
I just answered this for another person... I take 600mg at night and sleep so good that stopping the Seroquel is not an option. BUT... weight is not an option either. I have not gained any weight. I know people who have gained 100 lbs on Seroquel. It gives me an incredible appetite along with the 10mg of Ambien I take with it. The secret is to prepare your midnight muchie attack ahead of time. It's hard to use will power because Seroquel kind of puts you in a trance.
I make a large salad with fat free Raspberry dressing with the added needed crunch of croutons.. My husband helps me too. Believe me it works. Pretty soon it is a habit. You have your snack all ready for you!
I want to add one more thing. i skip dinner only because my pills work better on an empty stomach. So my midnight meal is actually my dinner. Good luck to you!
Hi, marga! Seroquel is a very potent antipsychotic mainly prescribed for Bipolar disorder. Sime doctors do prescribe it off-label as a sleep aid but it's NOT recommended for this use.
You need to get off the Seroquel which means withdrawing by reducing the dosage over a period of time ~ the weight gain is a serious health hazard. Talk to your doctor about other medications ~ for anxiety alone, or if you also have depression there are antidepressants that work effectively for both. There are medications like Lunesta and Ambien specifically for sleep.
Best wishes, WCV
- Seroquel Information for Consumers
- Seroquel Information for Healthcare Professionals (includes dosage details)
- Side Effects of Seroquel (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 31 Aug 2010 • 10 answers
Posted 4 Sep 2011 • 4 answers
Posted 6 Mar 2013 • 4 answers
Posted 18 Jun 2015 • 5 answers
Posted 18 Nov 2015 • 2 answers